Wish me luck feeling anxious

Hi all

I haven't felt right on Levo since i was diagnosed with being hypo April 2015 but thought i just needed more levo i ended up on 75mg

But i think its the fillers in the tablets when i miss a dose my head is so much clearer i can concentrate on reading etc and i don't have blurred vision ,headaches or vertigo but I've been taking them with food to try and reduce the side effects of the levo I'm starting to get hypo symptoms

I saw a Dr in September about this and i agreed to start at 25mg he said if it carried on he would phone an Endo to see if there was anything else i could try but did say he could only give me levo had a blood test 4 weeks after as suggested by the DR and surprise surprise my bloods came back "NORMAL" on 25mg.

My blood count came back as sky high and i had been bleeding like no tomorrow so everything has been taken up with that and other tests. I have been given a different brand of Levo from the chemist and the symptoms are worse than ever to the point i haven't taken any today i spent yesterday on the sofa feeling awful.

I have managed to get in to see a Dr for this afternoon but not the one i originally saw in September he isn't there today so i feel like I'm wasting my time before I've even started

Is anyone familiar with the symptoms of fillers not agreeing with them? i want to be armed and ready

does anyone get rapid pulse/heart rate when they are hypo ? i was under the impression it was meant to slow down mine has been known to wake me in the night its jumping so much

what i actually want is to try pure liquid form and see if that helps

thank you

Last edited by

14 Replies

oldestnewest
  • Cand1131,

    Most people will be optimally medicated when TSH is 1.0 or lower with FT4 in the upper range.

    It is worth trying all 4 brands of Levothyroxine which are available in UK to see whether symptoms improve. If not, your GP may agree to trial you on liquid Levothyroxine.

    There are 4 brands Levothyroxine available in the UK:

    Mercury Pharma 25, 50 & 100mcg

    Actavis (also known as Almus) 50 & 100mcg

    Wockhardt 25mcg

    Teva 12.5, 25, 50 & 100mcg. Teva is also Lactose-free.

  • I seem to be better on the wockhardt I have 1 left of those but after a week I have the dizzy spells etc

    It's the mercury pharma after 1 dose of 25mg I feel dreadful

    I have been on the actavis 50mg and being the same but haven't had anything higher than 25mg since around August

    Quite sure I haven't had the teva

  • Cand1131,

    Teva was reintroduced in October. It may be worth trying Teva but like Mercury Pharma Teva contains powdered acacia which doesn't suit some people.

  • thank you clutter i will ask :)

  • Could well be filler's in tablet good idea to try liquid levo that way you can rule out allergies to filler's ,could be you have problems with taking t4 some people do. I get palpitations when under medicated so it can be hard to know what is hypo symptoms or hyper symptoms. have you got test results as normal from GPS are not necessarily optimal for you, you could post on here for advice.

  • My doctors do not want to help in any shape or form they won't even test my anti-bodies i quite often have such bad brain fog i can't put a good argument for a print off or i come out in tears because I've been fobbed off and made to feel like as if I'm being hysterical and I've just refused anti-depressants for the hundredth time i just want to leave and get out

    But it is such a minefield trying to work out what is causing what if that makes sense.

  • Cand1131,

    You don't have to make an argument to obtain a printout of your results and ranges. The Data Protection Act entitles patients to their results. If you are refused point this out and say you will make a formal subject access request to the practice manager to obtain your results if you are not given them by reception.

    ico.org.uk/for_the_public/t...

    You can order your own thyroid antibody test. Blue Horizon Thyroid Plus 6 includes, TSH, FT4, FT3, thyroid peroxidase and thyroglobulin antibodies.

    thyroiduk.org.uk/tuk/testin...

    Confirmation of Hashimoto's doesn't change your thyroid medication and treatment.

  • Thank you clutter i would just like to know if it is Hashimoto's, i will quote them when i ask for my results i asked over the phone at the beginning and i thought the receptionist was going to self combust with all the huffing and puffing. I just got back and my symptoms are complex she said I've got a referral to an endo and she has requested bloods TFT, serum ferritin and Haemoglobin A1c i will have to phone back as she said ,she was going to test for diabetes but that isn't on the form i was also told to stop taking the Levo for now she didn't believe it was the Levo giving me the vertigo even though i only get it when i take Levo and put yesterday of me feeling bad down to stress (nothing stressful about laying on the sofa watching telly)

  • Cand1131,

    Haemoglobin A1c (HbA1c) is the test for diabetes.

    UK doctors are rubblish at believing patients when they report adverse reactions to drugs and are particularly reluctant to believe it about Levothyroxine tablets because the alternatives are very expensive.

    I think you may need to work your way through the other Levothyroxine brands and see which is the most tolerable. Talk to your pharmacist about it. If you can't tolerate any tablets then the alternative is for your GP to prescribe liquid Levothyroxine.

  • oh right didn't realise oops thank you that saved me from an embarrassing moment at the dr's i always thought you had to fast for that but haven't been told to

  • Cand1131,

    I'm sure you need to fast, it's good to fast for a TFT anyway. Drink plenty of water though as dehydration makes drawing blood difficult. Arrange the blood test early in the morning when TSH is highest.

  • Have you been taking the Levo with food for a time? The reason I ask is that it's essential to leave an hour between. Taking meds and eating so you will have probably not got anything from the medication. The full glass of water we take to wash the tablet down ensures it gets into the right area to be absorbed so the time is to make sure the full dose is absorbed into your body. That would certainly explain why you are t doing well on it.

  • If I take the Levo everyday on an empty stomach and wait the 30-60 mins I get blurred vision ,vertigo symptoms and feel spaced out (brain fog) if I miss a day I will have a much clearer head but if I go for longer I have hypo symptoms so I've been trying the levo with food hoping to reduce the blurred vision etc.It's as if I need hormone replacement but it doesn't agree with me

    The dr told me yesterday to stop levo altogether as my heart was racing so missed another dose today and I feel dreadful heart racing and so breathless but I was like this before I was diagnosed but she just couldn't except the levo made me feel bad I think she is thinking I've gone hyper she did say all my blood results were complex

  • Could you get a copy of your results and post them with the ranges. It might help us to see what is happening. I wonder as well if you might had an allergy to the fillers as that is a known problem. Try taking an antihistamine and hour before your meds then take your dose without food and see if it stops the nausea. If it does then see the pharmacist. They should be able to offer you something with different fillers. The first try may not work as they contain several fillers so may have to try a few till you done one that works. I'm just a bit concerned that you won't be getting much benefit from your dose so as you would have to up your dose to combat that you will also be increasing the amount of bad fillers if fillers is the problem.

You may also like...